Hail, Darke
- When
- June 4, 1:48 AM EST to 1:52 AM EST
- Where
- Darke County, 2.23 mi ENE of Pitsburg
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 39.990, -84.460
Strong thunderstorms continued to develop and track along a warm front that was stalled over the region. Training storms caused excessive rainfall in some areas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILN wrote it up.
Strong thunderstorms continued to develop and track along a warm front that was stalled over the region. Training storms caused excessive rainfall in some areas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 1:05 AM EST, 43 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 205 AM EDT WED JUN 4 2008 .SYNOPSIS... A WARM FRONT WILL LIFT THROUGH THE OHIO VALLEY AND STALL NORTH OF THE INTERSTATE 70 CORRIDOR TODAY. THIS BOUNDARY WILL LINGER ACROSS THE SOUTHERN GREAT LAKES TONIGHT AND THURSDAY. A SERIES OF UPPER DISTURBANCES WILL ACT TO ENHANCE THUNDERSTORM CHANCES ALONG THIS FRONTAL BOUNDARY. && .NEAR TERM /THROUGH TODAY/... ANOTHER UPDATE TO THE FORECAST AS MENTIONED EARLIER TO REMOVE REMAINDER OF THE WATCHES WITH STABLE AIR WORKING IN BEHIND REMNANTS OF BOW ECHO. STILL KEPT POSSIBILITY OF SEVERE OVER NRN CWA AFTER MIDNIGHT WHEN ANY FUTURE DEVELOPMENT MAY BE WORKING INTO THE AREA ALONG THE WARM FRONT. && .SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/... A WARM FRONTAL BOUNDARY WILL LAY OUT ALONG AND N OF THE I-70 CORRIDOR AND REMAIN A THREAT FOR DAMAGING WINDS TO BE PRODUCED IN THUNDERSTORM ACTIVITY. KEPT A CHANCE FOR SEVERE IN THIS AREA THROUGH WED MORNING. THE THREAT AREA WILL QUICKLY MOVE E AHEAD OF THE UPPER TROUGH AND ANY RAIN SHOULD TAPER OFF IN THE AFTERNOON...POSSIBLY EARLY EVENING OVER CENTRAL OHIO. UPPER FORCING EXITS OHIO VALLEY AND THE BOUNDARY N OF THE INTERSTATE WILL LIFT NE AS A WARM FRONT OVERNIGHT WED AND INTO THURS. HUMID CONDITIONS WILL PERSIST BEHIND THIS FRONT FOR MOST OF THE REGION DURING THE SHORT TERM OF THE FORECAST. TEMPS WERE ONLY BUMPED A DEGREE OR SO OVER THE NEXT 36 HOURS...NOTHING SIGNIFICANT. DEWPOINTS WERE RAISED A LITTLE IN THE LATTER PART OF THIS FORECAST PERIOD. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... UPPER RIDGE BUILDS INTO THE REGION ON THURSDAY WHICH BRINGS DRY CONDITIONS AND WARMING TEMPS INTO THE LOWER 90S THROUGH FRIDAY. COLD FRONT ADVANCES EASTWARD ACROSS THE MS VALLEY LATE FRIDAY AS AN UPPER WAVE PASSES THROUGH THE GREAT LAKES. LOOKS LIKE THE FRONT WILL HAVE A TOUGH TIME MAKING IT THIS FAR EAST WITH THE STRONG RIDGE IN PLACE. KEPT CHANCE POPS FRI NIGHT AND SATURDAY AHEAD OF THE FRONT...HIGHEST ACROSS THE NORTHWEST WHICH WILL BE CLOSER TO THE BOUNDARY AND UPPER ENERGY. UPPER RIDGE CONTINUES TO DOMINATE THE EASTERN US THROUGH THE REMAINDER OF THE EXTENDED WITH CONTINUED ABOVE AVG TEMPS. SHOULD BE GENERALLY DRY...THOUGH ISOLD DIURNAL STORMS ARE POSSIBLE...ESPECIALLY ACROSS THE NORTHERN AND WESTERN FA WHICH WILL BE CLOSER TO THE PERIPHERY OF THE RIDGE. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... ACTIVE ZONAL FLOW PATTERN WITH SERIES OF FAST MOVING SHORTWAVES RESULTING IN ROUNDS OF THUNDERSTORMS THROUGH THE OHIO VALLEY. MOST OF THE THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND JUST NORTH OF WARM FRONT WHICH IS OVER SW OHIO THIS MORNING. NEXT S/W OVER IL TO TRACK ACRS INDIANA AND INTO WESTERN OHIO TOWARD SUNRISE. 50-55KT SWRLY LOW LEVEL JET TO ENHANCE LOW LEVEL CONVERGENCE IN RESPONSE TO THIS MID LEVEL WAVE. WITH FRONTAL BOUNDARY SHIFTING A LTL NORTH EXPECT THE MAIN FOCUS TO SHIFT ALONG AND NORTH OF THE I70 CORRIDOR THIS MORNING. HAVE PREVAILING THUNDERSTORMS ACRS THE NRN TAF SITES WITH ONLY A MENTION OF TEMPO IN THE SRN SITES EARLY TODAY. WILL THEN ALLOW FOR A BREAK THROUGH LATE MORNING BEFORE THE THUNDERSTORM THREAT RETURNS THROUGH THE AFTERNOON AS AIRMASS DESTABILIZES ONCE AGAIN. OUTLOOK...TSTMS POSSIBLE LATE TONIGHT AND THURSDAY...WITH POTENTIAL FOR MVFR CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...AR NEAR TERM...FRANKS SHORT TERM...FRANKS LONG TERM...HAWBLITZEL AVIATION...AR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 851 PM EDT TUE JUN 3 2008 INZ050-058-059-066-073>075-KYZ091>093-OHZ042-051>055-060>065-070>074- 077>082-088-050100- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE- KENTON-CAMPBELL-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 851 PM EDT TUE JUN 3 2008 ...TORNADO WATCH 441 IN EFFECT UNTIL 3 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS OVERNIGHT. SOME OF THESE STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. OHZ026-034-035-043>046-056-050100- HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING- 851 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS TO REDEVELOP OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS. INZ080-KYZ089-090-094>100-050100- SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON- MASON-LEWIS- 851 PM EDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY AND NORTHERN KENTUCKY. .DAY ONE...TONIGHT A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS TO REDEVELOP OVERNIGHT. SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM FUNNEL CLOUD SPRINGBORO 39.56N 84.24W
06/03/2008 WARREN OH TRAINED SPOTTER
0849 PM HAIL LIBERTY 39.63N 84.93W
06/03/2008 E1.00 INCH UNION IN PUBLIC
0853 PM HAIL CAMBRIDGE CITY 39.81N 85.17W
06/03/2008 E1.00 INCH WAYNE IN TRAINED SPOTTER
0854 PM TORNADO COTTAGE GROVE 39.60N 84.86W
06/03/2008 UNION IN PUBLIC
REPORT OF A TOUCHDOWN NEAR ROUTE 27. STORM WAS MOVING
TOWARDS COLLEGE CORNER AND OXFORD.
0906 PM HAIL OXFORD 39.51N 84.75W
06/03/2008 E0.75 INCH BUTLER OH PUBLIC
0910 PM FLOOD 1 N WILMINGTON 39.08N 84.95W
06/03/2008 DEARBORN IN TRAINED SPOTTER
WATER OVER ROAD
0925 PM HAIL XENIA 39.69N 83.94W
06/03/2008 E0.75 INCH GREENE OH TRAINED SPOTTER
0927 PM TSTM WND DMG SPRING VALLEY 39.61N 84.01W
06/03/2008 GREENE OH TRAINED SPOTTER
TREE DOWN
0930 PM TSTM WND DMG OAKLAND 39.48N 83.91W
06/03/2008 CLINTON OH TRAINED SPOTTER
POWER OUTAGE
0937 PM FUNNEL CLOUD EATON 39.75N 84.63W
06/03/2008 PREBLE OH TRAINED SPOTTER
1010 PM FLOOD CAMDEN 39.64N 84.65W
06/03/2008 PREBLE OH LAW ENFORCEMENT
SEVERAL ROADS ACROSS PREBLE COUNTY WERE FLOODED.
1010 PM FLOOD XENIA 39.69N 83.94W
06/03/2008 GREENE OH LAW ENFORCEMENT
SEVERAL STREETS WERE FLOODED IN XENIA.
1010 PM TSTM WND DMG 4 ESE XENIA 39.66N 83.87W
06/03/2008 GREENE OH LAW ENFORCEMENT
A NUMBER OF TREES WERE BLOWN DOWN ACROSS THE COUNTY.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HEAVY RAIN 10 NW WILMINGTON 39.55N 83.96W
06/03/2008 M4.10 INCH CLINTON OH TRAINED SPOTTER
SINCE THIS MORNING.
1024 PM HEAVY RAIN CENTERVILLE 39.64N 84.14W
06/03/2008 M2.24 INCH MONTGOMERY OH TRAINED SPOTTER
MEASURED SINCE 6 PM.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HEAVY RAIN 3 N WILMINGTON 39.49N 83.83W
06/03/2008 M2.41 INCH CLINTON OH TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT TUE JUN 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLOOD 3 SW EATON 39.72N 84.67W
06/03/2008 PREBLE OH TRAINED SPOTTER
FLOODING IN THE LAKEGREN COMMUNITY. TWO HOUSES FLOODED
WITH EVACUATIONS OF THE RESIDENTS.
1045 PM FLOOD RICHMOND 39.83N 84.89W
06/03/2008 WAYNE IN LAW ENFORCEMENT
US ROUTE 27 CLOSED DUE TO FLOODING NEAR RICHMOND.
1045 PM FLOOD 2 WSW CAMDEN 39.63N 84.68W
06/03/2008 PREBLE OH LAW ENFORCEMENT
MORNING SUN ROAD IS CLOSED DUE TO HIGH WATER. OTHER
FLOODING ISSUES REPORTED COUNTYWIDE THROUGHOUT PREBLE
COUNTY.
1045 PM FLOOD BOSTON 39.74N 84.85W
06/03/2008 WAYNE IN LAW ENFORCEMENT
OLD ROUTE 122 FLOODED AND CLOSED IN BOSTON.
&&
HATZOSThe Cincinnati radar (KILN), 84 km away, was scanning. The volume nearest the first event began at 06:48 UTC.
19 thunderstorm wind, 11 flash flood, 8 hail, 1 tornado. Local standard time, as filed.
Trees were knocked down.
A few campers were stranded by high water at Hueston Woods State Park.
Numerous roads were flooded.
Two lanes of Interstate 75 were flooded and closed in both directions near Tipp City.
Numerous homes experienced basement flooding in Miamisburg. Several roads were flooded as well.
Significant flooding took place in the Ra-Mar Estates Subdivision along Dayton Road between Springfield and Enon. State Route 235 was flooded and closed just north of its intersection with State Route 41.
Numerous large tree limbs were blown down, up to 20 to 40 feet long and a foot in diameter. Many smaller trees and power lines were downed. Damage started west of the intersection of Erie and Delta Roads in Hyde Park, moving east with numerous trees uprooted in Ault Park.
A broken damage path suggesting brief tornadic touchdowns was found just west of Newtown in eastern Hamilton county. Numerous trees were broken off on both sides of the Little Miami River to the northwest of Clear Creek Park. Most of the damage occurred on both sides of State Route 32 and Turpin Lane where several metal awnings were thrown across the road, landing in a nursery. Additional tree damage occurred in Mound View Park to the south of Newtown. Estimated wind speeds were between 70 and 75 mph.
Many trees were downed, some falling on buildings and causing minor structural damage.
A large tree was blown down and a roof was blown off of a house near the intersection of Westboro Road and Old US Route 68. Several homes in this vicinity sustained minor roof and siding damage from fallen trees and large limbs.
A tree fell on a house near the intersection of Peterson and Overman Roads, causing minor damage.
Trees were knocked down.
Large tree limbs were downed across several roads.
Several major interchanges were flooded throughout the Cincinnati metro area.
Several trees were downed.
Several residents were evacuated along Canal Street in New Miami due to high water. Numerous roads in the vicinity were also flooded.
Trees were knocked down.
Several roads were flooded and closed with one to two feet of water rushing over them, including State Route 41 between State Route 136 and Panhandle Road. Numerous streams were out of their banks and overflowing roadways.
Two roads were flooded and closed to the east of Ripley. Significant flooding took place along Fishing Gut Creek near the intersection of State Routes 41 and 763 just north of Aberdeen.
Numerous roads across the county were flooded and closed. Vehicles in Portsmouth were stranded in high water, and portions of Clay and Vernon Townships were also significantly affected by the flooding. A retaining wall collapsed next to a home in Rosemount.
Numerous trees and large limbs were downed.
Several homes in the Country Estates neighborhood off of Cincinnati-Dayton Road sustained siding and minor chimney damage. A few fences were blown over. Numerous trees within the neighborhood were either downed or completely uprooted. An NWS storm survey determined that this damage was caused by straight-line winds estimated near 80 mph.
Significant straight-line wind damage occurred to homes with a number of trees downed or uprooted near the intersection of Branch Hill-Guinea and Cook Roads in Miami Township. Winds were estimated at 80 to 90 mph.
A number of trees were downed along Cincinnati-Dayton Road.
Several homes sustained roof damage, and numerous trees were knocked down across Goshen Township. The damage was determined to be caused by straight-line winds estimated at 70 mph.
Several large trees were either split open or completely uprooted near and just north of Stonelick State Park in Wayne Township. A large moveable sign was also thrown across a road and into a house, causing minor damage. Damage was determined to be caused by straight-line winds, estimated at 70 mph.
Several homes had roof shingles ripped off, with one home having its porch roof completely removed and deposited on the other side of the house. A garage door was blown inwards at an adjacent house. Numerous large trees were either split open or completely uprooted in the vicinity as well. Damage was determined to be caused by straight-line winds estimated at 70 mph.
Large tree limbs were downed.
A dozen trees were knocked down across the eastern part of the county.
Intense thunderstorm winds began to pick up the back end of a light pickup truck that the trained spotter was driving.
Three homes with a total of six individuals were evacuated in Nile Township near the intersection of US Route 52 and State Route 125. Several streams went out of their banks as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2008Every state in 2008This day in weather historyThe tornado archive for Ohio, 2008Warnings in Ohio, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99725, 99727, 99728, 99733, 99729, 115837, 115825, 115827, 115831, 115840, 99734, 99730, 106971, 99732, 99735, 99738, 115823, 115822, 99736, 115842, 99739, 115845, 99740, 100546, 100999, 101076, 101000, 115849, 115853, 115855, 115856, 115857, 115860, 115861, 115865, 115862, 115864, 99741, 115870.